Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Do I Avoid Lactic Acidosis

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Lactic Acidosis and HIV/AIDS

... Table of Contents Understanding Lactic Acidosis What Causes Lactic Acidosis? Symptoms of Lactic Acidosis Treatment Risk Factors Taking Care of Yourself Understanding Lactic Acidosis Mitochondria are small organs in your cells. They help convert the
Ask the Experts

Lactic acidosis - hypothetically

I have been followed by an HIV specialist for more than 20 years, the last 12 of which have been HIV+ and treated (Undetectable viral load) with an AZT-containing regimen" I have had complaints of muscle weakness and pain, debilitating fatigue,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Lactic acidosis is relatively easy to diagnose with properly collected blood tests. Your symptoms could be but seem unlikely to be due to AZT Read more »

Restart Meds after Lactic Acidosis

I spent nearly 20 years on mostly NNRTIs and my T-cell counts were well maintained. I started a lactic acidosis event. I stopped all meds ( most recently just Combivir). I have regained most of my strength, but my viral load and T-cell count deemed...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Lactic acidosis is most often seen in regimens containing the thymidine nucleoside reverse transcriptase inhibitors (NRTIs not NNRTIs) particularly Read more »

lactic acidosis

how do you treat lactic acidosis?
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...Lactic acidosis can be caused by a variety of medical conditions including infections, cancers, medications, just to name a few. If it is related Read more »

atripla and lactic acidosis

Does Atripla increases the chances of me developing lactic acidosis? This is the first HIV treatment I received since I was tested poz a month ago and I am really beginning to get use to it. Is this something that i should immediately treat? what...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Lactic acidosis is very rarely seen in patients taking Atripla-not generally a concern. KH Read more »
Articles
AIDSinfo

Lactic Acidosis

...(too few platelets), anemia (too few red blood cells), and neutropenia (too few neutrophils). Mitochondrial damage can lead to lactic acidosis and hepatic steatosis (fatty liver) and may also play a role in lipodystrophy (see Lipodystrophy Fact... Read more »
Seattle Treatment Education Project

Lactic Acidosis Warning

...in the NRTI class. A rare, and sometimes fatal, complication of antiretroviral therapy including NRTIs is something called "lactic acidosis." Lactic acidosis is the accumulation of lactic acid in bodily tissues. This build-up may be caused by... Read more »
AIDS Treatment News

d4T and Lactic Acidosis With Neuromuscular Weakness: FDA Warning

...PRECAUTIONS, ADVERSE REACTIONS, and PATIENT INFORMATION sections of the ZERIT (stavudine, d4T) label to describe the occurrence of lactic acidosis and neuromuscular toxicity in patients using stavudine. A total of 25 patients with neuromuscular... Read more »
Treatment Action Group

Lactic Acidosis

... What Is It? The term lactic acidosis describes high levels of lactate in the blood. Lactate is a by-product of the breakdown of sugar in the body. Although lactic Read more »
Connect With Others

lactic acidosis

Posted by Anonymous
...Has anyone else out there had lactic acidosis? Would like to hear, share experiences. Read more »

PEP Question

Posted by agny, 1 Reply
WEll from the incident i already mentioned I went to the emergency room to get a prescription for PEP. They didn't favor the idea becasue of all the side effects. Just a question about the prescription. They gave me three: Indinavir Sulfate: every... Read more »

Excessive Mastubation

Posted by Anonymous, 5 Replies
Ever since I found out that I'm poz, I've been spending a lot more time mastubating. Is that normal? Or could it be because of the amount of time I've been spending reading posts about sexual issues? Pleasing myself has become an every day thing... Read more »

Hiding behind HIV

Posted by Magnet, 4 Replies
I write this question in the hope of gaining insight from both HIV positive gay men as well negative men in "magnetic partnerships". I only now discovered this term "magnetic", as it relates to my life! It can no longer be a twist of fate that my... Read more »